MAUDE Adverse Event Report: ETHICON INC. PROLENE MESH 3INX6IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE MESH 3INX6IN; MESH, SURGICAL, POLYMERIC
Catalog Number PMII
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
An enforcement action against a pharmacy shop involved in counterfeit prolene mesh.There was no patient involvement.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: ¿ how was the product purchased? ¿ the product wasn¿t purchased.The action happened on the basis of intel gathered during market scanning.¿ is there an indication of how the product was distributed? through local trader who use to get generic prolene from india and put the fake j&j label on it.¿ is there any indication of the source? we¿re working to track the upstream network.Given the current situation in bangladesh, the investigation is on hold.¿ based on the packaging, is there any indication of which market the original genuine product may have come from? india ¿ was the device used on a patient? if so, was there any patient consequence? we do not have that information.Photo analysis summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos show a retail location, with packages labeled as pmii of product displayed on a surface.The image was visually inspected product code pmii and lot v3010.Upon visual inspection, multiple labeling discrepancies were identified, for example the writing style and font of the product illustration did not match the information on file.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.As part of post-market surveillance, additional monitoring of claims information will be conducted to detect potential safety signals.D4: udi: code pmii and lot v3010 mentioned in impacted product is not manufactured complaint is for counterfeit product.

Brand Name
PROLENE MESH 3INX6IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-AURANGABAD INDIA
b-15/1, midc area
waluj
aurangabad
IN  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21059756
Report Number2210968-2025-00017
Device Sequence Number12749564
Product Code FTL
UDI-Device Identifier10705031049024
UDI-Public10705031049024
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMII
Device Lot NumberV3010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2024
Initial Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown